Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Feb 15, 2025, 12:04 PM EST for Claiborne County, Hancock County, Tennessee; 4 counties in Virginia. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2025, 12:04 PM EST (17:04 UTC)
- Expired
- Feb 15, 2025, 10:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Claiborne County, TN, Hancock County, TN, City of Norton, VA, Lee County, VA, Scott County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 67 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 12:25 PM EST | FLASH FLOOD | 1 Ene Jonesville, VA | social media picture of Town Branch Road closed. |
| Feb 15, 1:36 PM EST | FLASH FLOOD | Duffield, VA | social media picture of fast moving water over US23. |
| Feb 15, 4:15 PM EST | FLASH FLOOD | Pound, VA | Numerous reports of flooding affecting roads and structures in Pound and other locations in Wise County. |
| Feb 15, 6:46 PM EST | FLASH FLOOD | Coeburn, VA | Water rescues, flooding around homes and road closures have been reported in Wise County. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.1 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923
WGUS54 KMRX 151704
FFWMRX
TNC025-067-VAC105-169-195-720-152100-
/O.NEW.KMRX.FF.W.0003.250215T1704Z-250215T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
1204 PM EST Sat Feb 15 2025
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
Claiborne County in east Tennessee...
Hancock County in east Tennessee...
Lee County in southwestern Virginia...
Western Scott County in southwestern Virginia...
Wise County in southwestern Virginia...
The City of Norton in southwestern Virginia...
* Until 400 PM EST.
* At 1204 PM EST, local law enforcement reported heavy rain across
the warned area and roads closed due to flooding. Additional
rainfall amounts of 1 to 2 inches are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Norton, Wise, Sneedville, Jonesville, Big Stone Gap, New Tazewell,
Tazewell, Pennington Gap, Harrogate, Coeburn, Appalachia, Pound,
St. Charles, Duffield, Clinchport, Pattonsville, Kyles Ford,
Dryden, Rose Hill and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3674 8314 3685 8307 3689 8288 3698 8287
3704 8272 3712 8272 3720 8255 3702 8248
3698 8239 3680 8256 3655 8293 3656 8301
3651 8312 3641 8322 3642 8343 3637 8345
3633 8366 3635 8373 3643 8380 3662 8365
FLASH FLOOD...OBSERVED
$$
195 follow-up statements
129
WGUS54 KMRX 151833
FFWMRX
TNC025-067-VAC105-169-195-720-152300-
/O.EXT.KMRX.FF.W.0003.000000T0000Z-250215T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
133 PM EST Sat Feb 15 2025
The National Weather Service in Morristown has extended the
* Flash Flood Warning for...
Claiborne County in east Tennessee...
Hancock County in east Tennessee...
Lee County in southwestern Virginia...
Western Scott County in southwestern Virginia...
Wise County in southwestern Virginia...
The City of Norton in southwestern Virginia...
* Until 600 PM EST.
* At 133 PM EST, local law enforcement reported heavy rain across
the warned area and roads closed due to flooding. Additional
rainfall amounts of 1 to 2 inches are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Norton, Wise, Sneedville, Jonesville, Big Stone Gap, New Tazewell,
Tazewell, Pennington Gap, Harrogate, Coeburn, Appalachia, Pound,
St. Charles, Duffield, Clinchport, Pattonsville, Kyles Ford,
Dryden, Rose Hill and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3674 8314 3685 8307 3689 8288 3698 8287
3704 8272 3712 8272 3720 8255 3702 8248
3698 8239 3680 8256 3655 8293 3656 8301
3651 8312 3641 8322 3642 8343 3637 8345
3633 8366 3635 8373 3643 8380 3662 8365
FLASH FLOOD...OBSERVED
$$
19384
WGUS54 KMRX 152102
FFWMRX
TNC025-067-VAC105-169-195-720-160000-
/O.EXT.KMRX.FF.W.0003.000000T0000Z-250216T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
402 PM EST Sat Feb 15 2025
The National Weather Service in Morristown has extended the
* Flash Flood Warning for...
Claiborne County in east Tennessee...
Hancock County in east Tennessee...
Lee County in southwestern Virginia...
Western Scott County in southwestern Virginia...
Wise County in southwestern Virginia...
The City of Norton in southwestern Virginia...
* Until 700 PM EST.
* At 402 PM EST, Doppler radar, automated rain gauges, and stream
gauges indicated heavy rain falling across the warned area causing
rapid rises on streams and rivers. Additional rainfall amounts of
0.5 to 1 inch are possible in the warned area. Flash flooding is
already occurring. Water rescues are occurring in the warned area.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Norton, Wise, Sneedville, Jonesville, Big Stone Gap, New Tazewell,
Tazewell, Pennington Gap, Harrogate, Coeburn, Appalachia, Pound,
St. Charles, Duffield, Clinchport, Pattonsville, Kyles Ford,
Dryden, Rose Hill and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3674 8314 3685 8307 3689 8288 3698 8287
3704 8272 3712 8272 3720 8255 3702 8248
3698 8239 3680 8256 3655 8293 3656 8301
3651 8312 3641 8322 3642 8343 3637 8345
3633 8366 3635 8373 3643 8380 3662 8365
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GC665
WGUS54 KMRX 152205
FFWMRX
TNC025-067-VAC105-169-195-720-160100-
/O.EXT.KMRX.FF.W.0003.000000T0000Z-250216T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
505 PM EST Sat Feb 15 2025
The National Weather Service in Morristown has extended the
* Flash Flood Warning for...
Claiborne County in east Tennessee...
Hancock County in east Tennessee...
Lee County in southwestern Virginia...
Western Scott County in southwestern Virginia...
Wise County in southwestern Virginia...
The City of Norton in southwestern Virginia...
* Until 800 PM EST.
* At 505 PM EST, Doppler radar and automated rain gauges indicated
between 2 and 3.5 inches of rain have fallen in the warned area.
Flash flooding is already occurring. Although rain has generally
ended for the evening, flooding from runoff will continue.
Additional rainfall is expected during the early morning hours.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Norton, Wise, Sneedville, Jonesville, Big Stone Gap, New Tazewell,
Tazewell, Pennington Gap, Harrogate, Coeburn, Appalachia, Pound,
St. Charles, Duffield, Clinchport, Pattonsville, Kyles Ford,
Dryden, Rose Hill and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3674 8314 3685 8307 3689 8288 3698 8287
3704 8272 3712 8272 3720 8255 3702 8248
3698 8239 3680 8256 3655 8293 3656 8301
3651 8312 3641 8322 3642 8343 3637 8345
3633 8366 3635 8373 3643 8380 3662 8365
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GC962
WGUS54 KMRX 160054
FFWMRX
TNC025-067-VAC105-169-195-720-160300-
/O.EXT.KMRX.FF.W.0003.000000T0000Z-250216T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
754 PM EST Sat Feb 15 2025
The National Weather Service in Morristown has extended the
* Flash Flood Warning for...
Claiborne County in east Tennessee...
Hancock County in east Tennessee...
Lee County in southwestern Virginia...
Western Scott County in southwestern Virginia...
Wise County in southwestern Virginia...
The City of Norton in southwestern Virginia...
* Until 1000 PM EST.
* At 754 PM EST, Flooding hazards continue to impact the warned
area. Between 2 and 3.5 inches of rain fell earlier today. Flash
flooding is already occurring. Water rescues have occurred.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that may experience flash flooding include...
Norton, Wise, Sneedville, Jonesville, Big Stone Gap, New Tazewell,
Tazewell, Pennington Gap, Harrogate, Coeburn, Appalachia, Pound,
St. Charles, Duffield, Clinchport, Pattonsville, Kyles Ford,
Dryden, Rose Hill and Jasper.
Additional rain is expected during the early morning hours, which
may aggravate flooding conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3674 8314 3685 8307 3689 8288 3698 8287
3704 8272 3712 8272 3720 8255 3702 8248
3698 8239 3680 8256 3655 8293 3656 8301
3651 8312 3641 8322 3642 8343 3637 8345
3633 8366 3635 8373 3643 8380 3662 8365
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GC236
WGUS74 KMRX 160258
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
958 PM EST Sat Feb 15 2025
TNC025-067-VAC105-169-195-720-160308-
/O.EXP.KMRX.FF.W.0003.000000T0000Z-250216T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Claiborne TN-Hancock TN-Lee VA-Scott VA-Wise VA-City of Norton VA-
958 PM EST Sat Feb 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM EST THIS EVENING FOR
CLAIBORNE, HANCOCK, LEE, WESTERN SCOTT AND WISE COUNTIES AND THE
CITY OF NORTON...
The Flash Flood Warning is being replaced by a Flood Warning that is
in effect until 330 AM EST. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 1200 PM EST Sunday for
portions of east Tennessee and southwest Virginia.
&&
LAT...LON 3674 8314 3685 8307 3689 8288 3698 8287
3704 8272 3712 8272 3720 8255 3702 8248
3698 8239 3680 8256 3655 8293 3656 8301
3651 8312 3641 8322 3642 8343 3637 8345
3633 8366 3635 8373 3643 8380 3662 8365
$$
GCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 10:43 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 15, 10:43 AM EST, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
1043 AM EST Sat Feb 15 2025
...New UPDATE...
.UPDATE...
Issued at 1025 AM EST Sat Feb 15 2025
Overall, the forecast is in pretty good shape I think. Main
adjustment for the morning update was to try and fine tune PoPs
through the afternoon hours. Radar trends over the last few hours
has shown widespread rainfall covering much of Kentucky, and
extending south into the northern parts of Middle Tennessee, east
northeast into the northern Cumberland plateau and far southwest
Virginia. Radar estimates are that roughly 1.5" to 2" of rain have
fallen across areas from Scott county eastward through Claiborne
and Hancock county so far this morning. That looks reasonable
based on observations. High res models continue to indicate that
this area of rain will shift north by this afternoon, moving
squarely into Kentucky and southern West Virginia and exiting our
forecast area entirely. Timing would indicate that this happens by
21z or so, and have adjusted PoPs accordingly. The question then
is, how much more rain will we receive before that happens and
what the flooding implications are. Currently have some areal
flood warnings out covering those counties mentioned above as well
as Lee, Wise, and western Scott counties in Virginia. This should
cover things nicely for the time being, but any heavier convective
elements embedded in the area of broader rainfall will have to be
watched for flash flooding potential. Currently these areas are
saturated so heavy precip could result in flash flooding issues.
&&
.SHORT TERM...
(Today through Sunday)
Issued at 336 AM EST Sat Feb 15 2025
Key Messages:
1. Rain will spread into the area this morning, heavy at times in
northern sections where flooding will be a potential threat.
2. High mountain wave winds in the mountains and foothills today and
continuing into Sunday; strong winds area wide tonight and Sunday
morning.
3. Cold frontal passage Sunday morning followed by cold advection
and NW flow snow showers in the TN mountains and parts of SW VA
during the afternoon.
Discussion:
A dynamic weather system is taking shape this morning over the
central US, which will affect our area through Sunday with multiple
impacts and potential hazards.
Winds: We are already seeing strengthening winds in the higher
elevations of East TN, with gusts observed in the 30-40 mph range.
This will continue to trend upward as the pressure gradient tightens
across the mountains between the CAD ridge to our east and the
deepening low to our west. Gusts in the mountains today will likely
reach 50-60 mph in the usual wind-prone areas, with wind speeds
peaking tonight with gusts around 70 mph as the surface low tracks
into the lower OH Valley region and the LLJ increases to 60-70 kt
over Middle TN. Winds aloft may be able to mix down to the surface
tonight ahead of the approaching cold front, so the entire area will
likely see wind gusts of 35-45 mph, and post-frontal winds may
continue to gust in that range until around noon on Sunday. A Wind
Advisory will be hoisted for the entire area from midnight tonight
to noon Sunday.
Flooding: Not much has changed from previous forecasts regarding
precip amounts and flooding potential. The highest threat area
remains in the northern Cumberland Plateau counties and SW VA, where
FFG values are lowest, just a little over 1 inch for 3 hour FFG, and
around 1.5 for 6 hour FFG. Those areas will likely see around that
much rain today, mainly between 12-18Z. Through the afternoon, the
precip axis will shift north of the area as a deep southerly flow
develops ahead of the approaching upper trough. A second round of
heavy rainfall will come with the frontal passage late tonight and
Sunday morning. An additional 0.5 to 1 inch is expected during this
time.
Severe: The severe threat appears low for our area given that the
limited instability will mainly be elevated, and convection to our
west this afternoon/evening will be weakening as it moves east into
a more stable environment. Still, even with a little elevated
instability, given the strong winds aloft, a few thunderstorms will
be capable of bringing those winds aloft down to the surface at
times. Our southwestern counties will have the highest potential for
thunderstorms tonight. Any tornado threat appears to be well south
of our area where storms will be surface-based.
Snow: Cold advection develops in earnest tomorrow afternoon behind
the cold frontal passage and underneath the deep mid/upper
trough. A 30-40 kt W-NW flow and steepening lapse rates will
create upslope showers in parts of SW VA and the East TN mountains
during the afternoon. Falling temperatures will change these
showers from rain to snow, mainly in the higher elevations where
accumulation up to 1 inch will be possible before sunset.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 336 AM EST Sat Feb 15 2025
Key Messages:
1. A much colder airmass arrives late Sunday with light snow showers
continuing into the evening across northeast TN, southwest VA, and
the southern Appalachians. Snowfall amounts look to be light.
2. Cold temperatures this upcoming week with increasing chance for
another winter system developing to the south with the potential to
bring some snowfall to a significant portion of the area Wednesday
and Wednesday night.
3. An increasing chance of much below normal temperatures Thursday
and Friday with Arctic front moving in behind snowfall and
temperatures mostly below freezing.
Discussion:
In the northwest flow pattern Sunday night there should be low level
hanging around through the evening and the clouds get hung up in the
valley and the cold temperatures will wring out some light snow
showers across extreme northeast Tennessee, southwest Virginia, and
the Appalachians south to the Smokies. The snowfall accumulations
are expected to be light by early Monday as the last few days have
been around 50 degrees ahead of the front. Surface soil temperatures
are estimated to be in the upper 30s in southwest Virginia and lower
40s in east central Tennessee so this will be warm enough to melt
some of the initial snow. But grassy and elevated surfaces could see
a dusting of snow to a few tenths lower elevations, and higher
amounts around an inch or 2 are possible across the highest
elevations near Roan Mountain and the Smoky Mountains by Monday
morning.
For Monday and Tuesday there will be a break from the rain and snow
with higher pressure building southeast from the northern plains
dropping temperatures 20 degrees in the southwest Virginia mountains
to about 10 degrees from Sundays highs in southeast Tennessee.
Northwest winds will continue through the morning with wind chills
in the teens and 20s lower elevations. The upper level eastern US
troughing Sunday will become zonal by Monday night and by Tuesday
another trough develops over the Rockies and Plains states. Winds
will be light Monday night and Tuesday and temperatures should warm
several degrees with mostly sunny skies and the longer day lengths
now. Clouds will increase Tuesday night. Lower pressure is expected
to develop along the Gulf coast with moisture overrunning the
developing system as it spreads into the Ohio and Tennessee Valleys.
Uncertainty with the track of this system but with the cold air in
place Tuesday night some light snow is expected across much of the
area into Wednesday morning. It will be colder east of the
Appalachians with likely cold air trapped there and some warming
aloft Wednesday to change the snow to rain. As the system tracks
into Georgia later Wednesday and then reaches the Atlantic coast by
evening colder air will be wrapped behind it and snow levels will
drop.
It looks like the most significant snow for the lower elevations
will be Wednesday night and the higher elevations will see even more
snow. The WPC Day 5 Winter Weather Outlook or Wednesday to Thursday
morning period shows a 10 to 30 percent chance of 0.25 inch liquid
equivalent of snowfall for much of east TN and for the northeast
part, higher elevations of east Tennessee mountains and southwest
Virginia it shows a 30 to 50 percent chance of 0.25 inch liquid
equivalent of snowfall. A significant trough moving into the back
side of the trough with a 1048 high over the plains will usher in
some Arctic air and drop temperatures into the teens and 20s by
Thursday morning with the snow ending. Clouds will likely linger
over much of the area into the afternoon with the strong cold air
advection and give the eastern mountains some more snowfall. Highs
Thursday will be below freezing over much of the region and drop to
frigid levels by Friday only slow warming Friday and any snow cover
could delay warming.
&&
.AVIATION...
(12Z TAFS)
Issued at 610 AM EST Sat Feb 15 2025
Strong winds aloft will produce LLWS at all sites through today
and this evening, until winds are able to mix to the surface
tonight. An area of rain is spreading north and will move into TRI
soon, but with downslope winds conditions should be predominantly
VFR, but possibly MVFR vis with heavier rain. Cigs are MVFR at CHA
now but are forecast to drop to IFR in the late morning and remain
there through the day. Tonight, a cold front will move through and
bring rain to all sites, possibly heavy with IFR vis at times.
Winds will be gusty tonight just ahead of the front and behind it
late in the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 57 52 55 26 / 40 100 40 0
Knoxville McGhee Tyson Airport, TN 62 52 54 25 / 50 100 90 10
Oak Ridge, TN 55 51 54 24 / 70 100 70 10
Tri Cities Airport, TN 57 51 54 23 / 80 80 100 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from midnight tonight to noon EST Sunday for
Cherokee-Clay.
TN...Wind Advisory from midnight EST /11 PM CST/ tonight to noon EST
/11 AM CST/ Sunday for Anderson-Bledsoe-Bradley-Campbell-
Claiborne-Grainger-Hamblen-Hamilton-Hancock-Hawkins-
Jefferson-Knox-Loudon-Marion-McMinn-Meigs-Morgan-North
Sevier-Northwest Blount-Northwest Carter-Northwest Cocke-
Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
Sequatchie-Sullivan-Union-Washington TN-West Polk.
Flood Watch through Sunday morning for Bledsoe-Campbell-
Claiborne-Hancock-Marion-Morgan-Scott TN-Sequatchie.
High Wind Warning until noon EST Sunday for Blount Smoky
Mountains-Cocke Smoky Mountains-East Polk-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...Wind Advisory from midnight tonight to noon EST Sunday for Lee-
Russell-Scott VA-Washington VA-Wise.
Flood Watch through Sunday morning for Lee-Russell-Scott VA-Wise.
&&
SHORT TERM...CD
LONG TERM....TD
AVIATION...DGSHazardous weather outlook, Feb 15, 4:06 AM EST, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 406 AM EST Sat Feb 15 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 406 AM EST Sat Feb 15 2025 /306 AM CST Sat Feb 15 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight The potential exists for significant flooding as multiple rounds of rainfall are expected from this morning through Sunday morning, with heavy rainfall rates possible at times. Total rainfall in excess of 2 inches is expected in southwest Virginia and the northern Cumberland Plateau area through Sunday morning. Stream and river flooding, flooded roads, as well as mud and rock slides are all possible. A Flood Watch is in effect. Mountain wave high winds are likely across the Tennessee mountains and adjacent foothills, where wind gusts up to 70 mph are possible. In addition, strong wind gusts are expected across the entire area from midnight tonight until noon Sunday, with gusts up to 45 mph. This could cause downed trees and power outages due to saturated grounds. Southern portions of East Tennessee, including the Chattanooga area, are highlighted in a Slight Risk for severe thunderstorms Saturday night. Damaging winds will be the main threat from thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Significant flooding through Sunday morning is possible with heavy rainfall. A Flood Watch is in effect until noon Sunday. Strong wind gusts are expected across the entire area until noon Sunday, with gusts up to 45 mph in the advisory area and 70 mph in the east Tennessee mountains and foothills. This could cause downed trees and power outages due to saturated grounds. A developing system along the Gulf coast Tuesday night will spread moisture north into the Tennessee Valley through Wednesday night. With a colder airmass in place some light snow is expected across lower elevations and more significant snowfall across the higher elevations. .SPOTTER INFORMATION STATEMENT... Detailed reports of flooding, severe thunderstorm damage and non thunderstorm high wind damage this weekend will be appreciated.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:26 AM EST | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 33 hr |
| Feb 15, 9:24 AM EST | Areal Flood Advisory | MRX | Campbell, Claiborne, Morgan, Scott | 45 min |
| Feb 15, 10:08 AM EST | Areal Flood Warning | MRX | Campbell, Claiborne, Morgan, Scott | 117 min |
| Feb 15, 10:16 AM EST | Areal Flood Advisory | MRX | Claiborne, Hancock | 108 min |
| Feb 15, 12:05 PM EST | Flash Flood Warning | MRX | Campbell, Claiborne, Morgan, Scott | 8 hr |
| Feb 15, 1:23 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Morgan, Union | 6 hr |
| Feb 15, 1:30 PM EST | Areal Flood Warning | MRX | Hawkins, Sullivan | 6 hr |
| Feb 15, 2:46 PM EST | River Flood Warning | MRX | Hancock | 57 hr |
| Feb 15, 2:46 PM EST | River Flood Warning | MRX | Claiborne, Union | 65 hr |
| Feb 15, 2:46 PM EST | River Flood Warning | MRX | Hancock | 35 hr |
| Feb 15, 2:46 PM EST | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 3 days |
| Feb 15, 5:41 PM EST | Flash Flood Warning | MRX | Sullivan | 4 hr |
| Feb 15, 12:34 PM EST | Areal Flood Warning | MRX | Russell, Scott, Washington, Wise | 4 hr |
| Feb 15, 2:46 PM EST | River Flood Warning | MRX | Russell, Scott, Wise | 38 hr |
| Feb 15, 4:31 PM EST | Flash Flood Warning | MRX | Russell, Scott, Washington, Wise | 5 hr |
Nearby
Flash Flood Warnings in Virginia, 2025Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.